Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Model structures for coalgebras

Authors: Gabriel C. Drummond-Cole and Joseph Hirsh
Journal: Proc. Amer. Math. Soc. 144 (2016), 1467-1481
MSC (2010): Primary 18D50, 55U30
Published electronically: October 8, 2015
MathSciNet review: 3451225
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Classically, there are two model category structures on coalgebras in the category of chain complexes over a field. In one, the weak equivalences are maps which induce an isomorphism on homology. In the other, the weak equivalences are maps which induce a weak equivalence of algebras under the cobar functor. We unify these two approaches, realizing them as the two extremes of a partially ordered set of model category structures on coalgebras over a cooperad satisfying mild conditions.

References [Enhancements On Off] (What's this?)

  • [AC03] Marc Aubry and David Chataur, Cooperads and coalgebras as closed model categories, J. Pure Appl. Algebra 180 (2003), no. 1-2, 1-23. MR 1966520 (2004c:18019),
  • [AF14] David Ayala and John Francis, Poincaré/Koszul duality, Preprint,, 2014.
  • [Ago11] A. L. Agore, Limits of coalgebras, bialgebras and Hopf algebras, Proc. Amer. Math. Soc. 139 (2011), no. 3, 855-863. MR 2745638 (2011m:16075),
  • [AR94] Jiří Adámek and Jiří Rosický, Locally presentable and accessible categories, London Mathematical Society Lecture Note Series, vol. 189, Cambridge University Press, Cambridge, 1994. MR 1294136 (95j:18001)
  • [BHK14] Marzieh Bayeh, Kathryn Hess, Varvara Karpova, Magdalena Kędziorek, Emily Riehl, and Brooke Shipley, Left-induced model structures and diagram categories, Proceedings of the Women in Topology Workshop at Banff International Research Station, Banff, Alberta, Canada, (Maria Basterra, Kristine Bauer, André Leroy, Kathryn Hess and Brenda Johnson, eds.) Contemporary Mathematics, vol. 641, 2015, American Mathematical Society, Providence, RI.
  • [BK12] C. Barwick and D.M. Kan, Relative categories: another model for the homotopy theory of homotopy theories, Indag. Math. (N.S.) 23 (2012).
  • [BK12] C. Barwick and D. M. Kan, Relative categories: another model for the homotopy theory of homotopy theories, Indag. Math. (N.S.) 23 (2012), no. 1-2, 42-68. MR 2877401 (2012m:55019),
  • [Cis06] Denis-Charles Cisinski, Les préfaisceaux comme modèles des types d'homotopie, Astérisque 308 (2006), xxiv+390 (French, with English and French summaries). MR 2294028 (2007k:55002)
  • [CR14] Michael Ching and Emily Riehl, Coalgebraic models for combinatorial model categories, Homology Homotopy Appl. 16 (2014), no. 2, 171-184. MR 3257572,
  • [Cra95] Sjoerd E. Crans, Quillen closed model structures for sheaves, J. Pure Appl. Algebra 101 (1995), no. 1, 35-57. MR 1346427 (97f:18005),
  • [FG12] John Francis and Dennis Gaitsgory, Chiral Koszul duality, Selecta Math. (N.S.) 18 (2012), no. 1, 27-87. MR 2891861,
  • [Fre09] Benoit Fresse, Operadic cobar constructions, cylinder objects and homotopy morphisms of algebras over operads, Alpine perspectives on algebraic topology, Contemp. Math., vol. 504, Amer. Math. Soc., Providence, RI, 2009, pp. 125-188. MR 2581912 (2011m:18016),
  • [GG99] Ezra Getzler and Paul Goerss, A model category structure for differential graded coalgebras, Preprint,, 1999.
  • [Hin97] Vladimir Hinich, Homological algebra of homotopy algebras, Comm. Algebra 25 (1997), no. 10, 3291-3323. MR 1465117 (99b:18017),
  • [Hin01] Vladimir Hinich, DG coalgebras as formal stacks, J. Pure Appl. Algebra 162 (2001), no. 2-3, 209-250. MR 1843805 (2002f:14008),
  • [HMS74] Dale Husemoller, John C. Moore, and James Stasheff, Differential homological algebra and homogeneous spaces, J. Pure Appl. Algebra 5 (1974), 113-185. MR 0365571 (51 #1823)
  • [HS14] Kathryn Hess and Brooke Shipley, The homotopy theory of coalgebras over a comonad, Proc. Lond. Math. Soc. (3) 108 (2014), no. 2, 484-516. MR 3166360,
  • [LH03] Kenji Lefèvre-Hasegawa, Sur les A-infini catégories, Unpublished Ph.D. thesis, 2003.
  • [Lur03] Jacob Lurie, Higher algebra, Preprint,, 2003.
  • [Lur09] Jacob Lurie, Higher topos theory, Annals of Mathematics Studies, vol. 170, Princeton University Press, Princeton, NJ, 2009. MR 2522659 (2010j:18001)
  • [LV12] Jean-Louis Loday and Bruno Vallette, Algebraic operads, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 346, Springer, Heidelberg, 2012. MR 2954392
  • [MR13] Michael Makkai and Jiří Rosický, Cellular categories, Preprint,, 2013.
  • [Por13] Mauro Porta, Model structure for cooperads and for coalgebras, mathoverflow question,, 2013.
  • [Pos00] Leonid Positselski, Two kinds of derived categories, Koszul duality, and comodule-contramodule correspondence, Mem. Amer. Math. Soc. 212 (2011), no. 996, vi+133. MR 2830562 (2012f:16023),
  • [Qui69] Daniel Quillen, Rational homotopy theory, Ann. of Math. (2) 90 (1969), 205-295. MR 0258031 (41 #2678)
  • [Smi11] Justin R. Smith, Model-categories of coalgebras over operads, Theory Appl. Categ. 25 (2011), No. 8, 189-246. MR 2805750 (2012f:18032)
  • [Val14] Bruno Vallette, Homotopy theory of homotopy algebras, Preprint,, 2014.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 18D50, 55U30

Retrieve articles in all journals with MSC (2010): 18D50, 55U30

Additional Information

Gabriel C. Drummond-Cole
Affiliation: Center for Geometry and Physics, Institute for Basic Science (IBS), Pohang, Republic of Korea 37673

Joseph Hirsh
Affiliation: Department of Mathematics, Massachusetts Institute of Technology (MIT), Cambridge, Massachusetts 02139

Received by editor(s): November 20, 2104
Received by editor(s) in revised form: April 4, 2015, and April 22, 2015
Published electronically: October 8, 2015
Additional Notes: This work was supported by IBS-R003-D1
The second author was supported by NSF DMS-1304169.
Communicated by: Michael A. Mandell
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society